Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Relief For Proximal Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

Pain relief

hi doctors,thanks for providing this service for us. My question is about pain relief from neuropathy in my feet and hands. I've known I was hiv positive for over three years and am taking sustiva , combivir, ziagen, neurontin, elavil , and...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Peripheral neuropathy can be very painful, and I am sorry that you are having these symptoms. You are already taking two medications which can help- Neurontin and amitriptyline. Severe pain may require narcotics on an ongoing basis. The advantage... Read more »

Another Neuropathy Question!

For sake of this question lets assume that HIV is not the cause of Peripheral Neuropathy, but rather Anti-viral drugs themselves, lets say Zerit. The mechanisms that are involved in the gradual destruction of the myelin sheath of the nerves is first...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Toxic neuropathies effect the longest nerves first (spinal cord to toes are the longest) with the distal regions impacted first. More proximal involvement is seen in severe cases late. I usually stop treatment well before there is any involvement... Read more »

neuropathy

My Mom who is 73 has neuropathy in her upper legs(thigh and groin) and it is painfull, she does see a neurologist, they don't seem to be doing anything for her pain, she gets very weak in the legs and can't walk far. My Mom's brother...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and sorry to hear about your mother.From what you've described, it doesn't seem that she has a typical peripheral neuropathy, with involvement of her proximal (rather than distal) legs. Indeed, it would be good to know if she has... Read more »
Connect With Others

Neuropathy and Nutrition

Posted by Anonymous
I have been using a combination of "Chinese Herbs" to treat Peripheral Neuropathy and had some tremedous relief. My neruologist said my attenuation tests show "healing of the nerves." Is anyone else having any success with nutritional intervention... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »